Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching from kaletra to reyataz/norvir ?
Feb 6, 2009

my gf's doctor suggests to switch from kaletra (200mg/50mg twice a day)/truvada (200mg/245mg once a day) to reyataz (reyataz 300mg)/norvir (norvir 100mg)/truvada ((200mg/245mg) all once a day

are there known benefits of switching from kaletra to reyataz/norvir ? anything related to high blood pressure and low heart beat ?

G. Netherlands

Response from Dr. Young

Hello G and thanks for your post from the Netherlands.

A switch from lopinavir/ritonavir (Kaletra) to boosted atazanavir (Reyataz) is generally speaking a very reasonable one. Recent studies, including a large randomized study called CASTLE, shows that there should be no compromise in viral suppression (if you're already suppressed) and likely improvements in lipids (cholesterol, triglycerides) and some side effects, like diarrhea.

As for effects on blood pressure and heart rate, I wouldn't expect any significant changes.

Write us back and let us know how your GF does. Thanks for posting, BY



Previous
CD4 count drops while percentage remains stable (with a twist?)
Next
Viral load blip/liver enzyme?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement